How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56541
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Hi Have an elderly mother with heart failure and on various

Resolved Question:

Hi
Have an elderly mother with heart failure and on various medications including diuretics , warfarin, carvedilol and micardis. Last few weeks has been taking Allopurinol.She seems not as well, not sick but no energy or interest much and tires very quickly more than usual.

Can there be an interaction with this latest drug and the others ?

cheers

Dennis
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.

Dr. Phil, MD :

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Dr. Phil, MD :

please enter chat mode

Customer:

hello DR Phil

Dr. Phil, MD :

Hi Dennis.

Dr. Phil, MD :

I checked for interactions

Dr. Phil, MD :

allopurinol and warfarin does interact

Dr. Phil, MD :

But what I can tell you is that might not be the problem

Dr. Phil, MD :

allopurinol can cause kidney failure

Customer:

yes i understand that

Dr. Phil, MD :

Also, mental status changes and weakness are often a result of a UTI

Dr. Phil, MD :

I suspect a urinary tract infection

Dr. Phil, MD :

If I had to bet, that is where I would put my money

Customer:

ok

Customer:

she has been urinating morel than normal even for her with those water pills

Customer:

and

Dr. Phil, MD :

there you go

Dr. Phil, MD :

That is a sign of a UTI

Customer:

i am her carer

Dr. Phil, MD :

okay. I think she needs to be seen today and urine and blood work done

Customer:

i noticed a stainor discahrge in her pants asa weel, could that be the answe

Dr. Phil, MD :

yes

Dr. Phil, MD :

absolutely

Customer:

alright off to the doctor then

Customer:

antibiotics ?

Dr. Phil, MD :

yes most likely

Dr. Phil, MD :

that will fix it

Customer:

can that also affect her blood pressure she has very low to start with

Customer:

taking all that fluid out

Dr. Phil, MD :

oh yes it can

Dr. Phil, MD :

serious infections can cause low blood pressure

Dr. Phil, MD :

her kidneys might be affected

Customer:

ok

Customer:

thank you

Dr. Phil, MD :

you're welcome :)

Dr. Phil, MD :

any more questions?

Customer:

no thank you

Dr. Phil, MD :

did I do excellent work for you?

Customer:

would we be better at the hospital or just to the surgery

Customer:

?

Dr. Phil, MD :

hospital

Customer:

ok thanks again

Dr. Phil, MD :

you're welcome

Dr. Phil, MD :

please don't forget an excellent rating. I appreciate it

Dr. Phil, MD :

just click the excellent face to close the chat

Dr. Phil, MD and 3 other Medical Specialists are ready to help you